Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 157, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2002, 3:32 PM CDT for Johnson County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2002, 3:32 PM CDT (20:32 UTC)
- Expired
- May 27, 2002, 4:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:06 PM CDT | Thunderstorm Wind | Bono, TX | A barn was destroyed by high winds,a mobile home was unroofed, and trees were uprooted. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 272032
SVRFTW
TXC251-272130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON MAY 27 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 430 PM CDT
* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 18 MILES WEST OF CLEBURNE...MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEBURNE AROUND 405 PM CDT
JOSHUA AROUND 410 PM CDT
KEENE...ALVARADO AROUND 415 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE BURLESON...GRANDVIEW AND
VENUS
THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT WIND DAMAGE IN
GRANBURY
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS OF 70 TO 80 MPH ARE
LIKELY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3255 9762 3224 9762 3223 9709 3259 9711
3254 9734What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:29 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 27, 2:29 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CDT MON MAY 27 2002 CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT WITH BEST STORMS ACROSS SOUTH 1/2 OF AREA WHERE THE AIRMASS IS WARMER AND A LITTLE MORE UNSTABLE. CHANCE OF THUNDERSTORMS WITH SOME SEVERE ACROSS ALL OF NORTH TEXAS AGAIN TUESDAY...AS WEAK UPPER LEVEL SYSTEM DRIFTS SOUTHWARD INTO THE SOUTH PLAINS. CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY AS UPPER LEVEL FLOW BECOMES NORTHERLY WITH A SERIES OF WEAK UPPER LEVEL DISTURBANCES DROPPING SOUTH INTO WARM MOIST AND UNSTABLE AIRMASS ACROSS TEXAS. FCSTID = 59 DFW 69 87 68 87 / 50 30 30 30 ACT 69 89 69 88 / 50 20 20 30 .FWD...NONE.
In the hours before
Special weather statement, May 27, 1:10 PM CDT, 2 hours 22 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 110 PM CDT MON MAY 27 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THAT PART OF NORTH TEXAS NORTHWEST OF A TERRELL... WACO...TO LAMPASAS LINE. THIS INCLUDES DENTON...STEPHENVILLE... BRECKENRIDGE..GRANBURY...AND THE DALLAS-FORT WORTH METROPLEX. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF NORTH TEXAS THROUGH TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS NORTH TEXAS THIS AFTERNOON. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. IT APPEARS THAT THE GREATEST THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE NEAR AND SOUTH OF A BRECKENRIDGE...STEPHENVILLE...TO HILLSBORO LINE NEAR AN OUTFLOW BOUNDARY LEFT OVER FROM THUNDERSTORMS THIS MORNING. LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SOME AREAS WILL ALSO EXPERIENCE LOCALLY HEAVY RAINFALL. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. THOSE INVOLVED IN OUTDOOR ACTIVITIES...ESPECIALLY ON AREA LAKES... SHOULD REMAIN ALERT TO THE SIGNS OF APPROACHING STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:10 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 65 min |
| May 27, 2:43 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| May 27, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 61 min |
| May 27, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.